I've taken Parnate (the generic form tranylcypromine) since 2013. I've had bad insomnia for many years before I started the MAOI, so I didn't think it was due to the med.
Last week my psychiatrist recommended my taking 1-2 grams of the supplement L-tryptophan at night. He said it's safe to take with the MAOI and that it has helped some of his patients. I bought an OTC brand called NOW. It's too soon to tell if it's helping me (due to my getting a horrible period right when I started it which has kept me up at nights) but I'll keep taking it to see what happens...
On a separate note, I started using a disposable vape pen by a California-based company called Dr. Delights that's cannabis-only (no THC which is what causes the "high") and it's for promoting sleep. It's called "Snooze" - it has definitely helped me. It's not a cure by any means but I could actually tell it helped.
Good luck and I hope others will give some useful suggestions too.
- Parnate Information for Consumers
- Parnate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Parnate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Nov 2010 • 1 answer
Updated 17 Sep 2013 • 1 answer
Updated 12 Aug 2015 • 2 answers
Updated 2 Mar 2016 • 3 answers
Updated 19 Jul 2018 • 1 answer